MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403940
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated to (b)(6) 2020 based on the date the manufacturer became aware of the event.Investigation results: the returned flexiva 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 280.7 cm from the top of the connector to the tip.No exposed glass tip remained on the device.Examination under magnification revealed that the fiber tip was fractured with a portion detached.The remainder of the distal tip was not returned.No other issues with the device were noted.The reported event was not confirmed.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on february 13, 2020 that a flexiva 1000 laser fiber was used in a cysto laser litho procedure in the ureter performed on an unknown date.According to the complainant, during the procedure, there was no energy coming out from the laser fiber and the laser fiber was not firing.The procedure was completed with another flexiva 1000 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber tip detached.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9938809
Report Number3005099803-2020-01566
Device Sequence Number13613981
Product Code GEX
UDI-Device Identifier08714729808121
UDI-Public08714729808121
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Model NumberM0068403940
Device Catalogue Number840-394
Device Lot Number0000007284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1